Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Mouth ulcers, nausea, painful. Related to antibiotics and stitches?

Hi. I have just experienced an outbreak of mouth ulcers , and I have a heavy blocked nauseous feeling in my stomach. The ulcers are very painful. It doesn t seem like a virus as I am not otherwise sick. I wonder if it could be related to a course of antibiotics I just finished for cutting my finger and receiving stitches last week? I also had a tetanus shot.
Asked On : Sat, 4 Aug 2012
Answers:  4 Views:  279
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dentist 's  Response
hello and welcome,
the antibiotics can cause nausea if you do not take .anti-acidity tablet.
mouth ulcers appear either due to vitamin-b deficiency,intake of more salt and spicy food like mixture etc.
always clean and rinse your mouth after every meals.
these ulcers are of aphthous type.
i would advice you to take tab.flanzen-10mg,thrice daily for 3 days and tab.wysalone-5mg,thrice daily for 3 days.
brush your teeth mildly using soft interdental brush and dental floss.
to relieve nauseous feeling,take tab.rantac-150mg,twice daily half an hour before food.
take warm saline gargle and chlorhexidine mouthrinse frequently.
maintain good oral hygiene.
Answered: Tue, 16 Oct 2012
I find this answer helpful
Dentist Dr. Udaykumar Bondre's  Response
Hello & welcome,

As you have already finished your course of Antibiotics, then it is advisable to wait & watch a couple of days to get ulcers resolved.

In mean time, you can apply topical anesthetic gel or ointment or use any anesthetic mouth wash to get instant but short term relief from pain caused by ulcers.

Nausea that you are experiencing is of more concerned as it may be caused by irritation of gastric mucosa associated with the use of Antibiotics.
For this, you can take antacid drugs for short period.

Avoid spicy foods as it not only will increase nausea but also hamper healing of the ulcers. Increase intake of food which is light to digest.
Drink plenty of water to avoid fatigue & dehydration.

Ulcers & Nausea may occur after Antibiotics use due to gastric irritation followed by vitamin B12 deficiency which can be treated by taking multivitamin drugs but after examination by your physician.

Take care.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Dentist Dr. Neha Sumra's  Response
Welcome to HCM
You need not worry as you mentioned that you are on antibiotics then nausea & gastric upset is very common adverse effect of antibiotic. I want to ask you whether you are taking any multi-vitamin capsule with that because its very necessary.
You are having apthous ulcers & they are really painful.
What all you need to do is improve her dietary habits like include more of green vegetables & less oily & spicy food.
Also start with Tenvit-Plus capsules along with application of some anaesthetic gel like dologel or Mucopain gel.
You can also go for tetracycline mouthwash.
All these will definitely help you out.
Take Care

Answered: Tue, 16 Oct 2012
I find this answer helpful
Dentist, Prosthodontics Dr. Shivangi Gajwani Jain's  Response
Nausea is a very common symptom of majority of antibiotics, so on that account there is nothing to worry. Ulcers may have happened due to reduced body resistance. if they are normal apthus ulcers then you can apply any local anaesthetic ointment to reduce the pain and hasten the healing. a mild betadine mouthwash may also help.
Answered: Mon, 6 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor